×

zbMATH — the first resource for mathematics

Weighted quasi-metrics. (English) Zbl 0915.54023
Andima, Susan (ed.) et al., Papers on general topology and applications. Papers from the 8th summer conference at Queens College, New York, NY, USA, June 18–20, 1992. New York, NY: The New York Academy of Sciences. Ann. N. Y. Acad. Sci. 728, 64-77 (1994).
Summary: The authors study the class of topologies which are induced by weighted quasi-metrics (equivalently, partial metrics). Partial metrics were introduced by S. G. Matthews in his study of topological models appropriate for the denotational semantics of programming languages [see ibid., 183-197 (1994; Zbl 0911.54025)].
It follows from the authors’ results that each \(T_0\)-space with a \(\sigma\)-disjoint base admits a weightable quasi-metric and that each weightable quasi-metric space is quasi-developable. Those partially ordered sets whose Alexandrov topology admits a weightable quasi-metric are characterized. The authors also show that the Pixley-Roy space over the reals does not admit a weightable quasi-metric.
For the entire collection see [Zbl 0903.00047].

MSC:
54E15 Uniform structures and generalizations
54E35 Metric spaces, metrizability
54A25 Cardinality properties (cardinal functions and inequalities, discrete subsets)
54D20 Noncompact covering properties (paracompact, Lindelöf, etc.)
68Q55 Semantics in the theory of computing
PDF BibTeX XML Cite